Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
172 Doctors are Online

Elevated uric acid levels. Numbness and tingling with pain in the feet after taking Allopurinol. Side effects?

User rating for this question
Excellent
Answered by

Nephrologist
Practicing since : 2001
Answered : 118 Questions
Question
Hello, I am 60 years old a male. I had slightly elevated uric acid 9.3 my general presribe Alphafernal (exuse Spelling) I had no gout symptons whatsoever. After a few week of 300mgper day, I experience numbness and tingling along with pain in my feet mostly on top behind the toes. I dropped the pill and waited a few weeks to have blood test. still 9.3 but pain in feet does not go away. My Crp is at 10.1 and my eGFR is at 47.1 Pain and numbeness continues in my feet. Whats Up? XXXXXXX.
Posted Mon, 21 May 2012 in Kidney Conditions
 
 
Answered by Dr. Avinash Ignatius 17 hours later
Dear XXXXXXX,

Thanks for the query.

You have a mildly decreased GFR. Uric acid does go up with decrease in renal function. However a level of 9.3 is still relatively high for your GFR. You were probably on Allopurinol for elevated uric acid. A 300mg dose is a bit high for your GFR, it can itself result in neuropathy and numbness.

Please discuss regarding lowering your Allopurinol dosage with your treating doctor.

The jury is still out on treating otherwise asymptomatic elevated uric acid.

I would suggest dietary modification and regular (3 monthly) follow up of your uric acid. Some pills for high blood pressure (diuretics)can result in elevated uric acid.

Hope this information helps you. You are welcome to post if you have any further concerns.

Wishing you good health.

Regards.
Above answer was peer-reviewed by
 
Follow-up: Elevated uric acid levels. Numbness and tingling with pain in the feet after taking Allopurinol. Side effects? 3 hours later
I am also concerned about my high CRP it is 10.1 and recommended is 00.0 to .90. Can this be fallout from the higher uric acid? Doc, I am sorry, I said my CRP was 10.0 it was 7.10 my Homocysteine was 10.1 which is within range.
Thanks XXXXXXX.
 
 
Answered by Dr. Avinash Ignatius 8 hours later
Hi and thanks again,

There has been some relation of C-Reactive Protein (CRP) with high Uric Acid, but not definite.

CRP levels are below 10 mg/L can be seen in the healthy. It doesn't need further probing if it is below that level. So your value looks alright to me.

Hope I have provided you with some useful information. Let me know if you have any more concern.
If all your queries have been addressed, please close this discussion.

Wish you good health.

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Nephrologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor